MAUDE Adverse Event Report: MEDTRONIC ADVANCED ENERGY (SALIENT) AQUAMANTYS 2.3 BIPOLAR SEALER; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES

MEDTRONIC ADVANCED ENERGY (SALIENT) AQUAMANTYS 2.3 BIPOLAR SEALER; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Model Number 23-113-1
Medical Device Problem Code Fire (1245)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/16/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Analysis summary: complaint not confirmed: the device was tested for its functionality and observed for any sparks that were reported.The device met the products requirements with continuity and the saline flow rate.The device was also tested on raw chicken and following instructions from the ifu and concluded the device had no error messages that generated during the analysis and no failures were detected.No visible sparks were seen when tested for its functionality.The normal popping generated when the coagulation mode was depressed and not touching the chicken or in a pool of saline which is not recommended in the ifu.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Information was received from a healthcare professional (hcp) via a manufacture representative (rep) regarding two generator and two handpieces.It was reported that during a sacroiliac and thoracolumbar procedure, the handpieces was excessively sparking.They tried switching the hand pieces and they were still getting excessive sparking.They decided to switch generators and still no resolution.They ultimately decided to not use the generator.There was no impact to patient outcome.

Brand Name
AQUAMANTYS 2.3 BIPOLAR SEALER
Common Device Name
ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Manufacturer (Section D)
MEDTRONIC ADVANCED ENERGY (SALIENT)
180 international drive
portsmouth NH 03801
MDR Report Key11760561
Report Number1226420-2021-00085
Device Sequence Number4662560
Product Code GEI
UDI-Device Identifier00763000280895
UDI-Public00763000280895
Combination Product (Y/N)N
Initial Reporter StateAZ
Initial Reporter CountryUS
PMA/510(K) Number
K052859
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 05/03/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/19/2026
Device Model Number23-113-1
Device Catalogue Number23-113-1
Device Lot NumberPHA201N0
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/21/2021
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/16/2021
Initial Report FDA Received Date05/03/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age10 YR
Patient Weight42